Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loss of Taste due to meds
Jun 11, 2003

I am taking Viramune, Trizivir, Prozac and Wellbutrin. I've been on Viramune for 1 month (the first two weeks were one pill a day). I have almost completely lost my sense of taste. Will I get it back? I think Viramune is the culprit b/c I have a friend who had a similar thing happen. Should I stop the medicine if no other side effects? Thanks!

Response from Dr. Henry

That is somewhat unusual for Viramune to cause loss of taste (hypogeusia). Drying of the mouth due to drugs (? Wellbutrin or Prozac more likely than Viramune), sometimes zinc deficiency, other medical conditions (such as Sjrogrens syndrome or Bell's palsy) can cause that. The salivary glands sometimes start producing less saliva which can decrease taste. KH



Previous
cd4 count
Next
Yellow fever enoculation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement